Public health officials remind public of fentanyl’s dangers
CANTON, New York (WWNY) - It’s National Fentanyl Prevention and Awareness Day with St. Lawrence County reminding people of the drug’s dangers.
County health officials are warning people that drugs are laced with fentanyl and sometimes the effect can be a deadly overdose.
Public Health Director Jolene Munger says that fentanyl prevention is important and warns that usage of the drug is on the rise in St. Lawrence County in recent weeks.
“We are starting to see another increase similar to what we had back in April of not necessarily a spike, which is for us three in a day, but we are starting to see one to two per day right now going on. We don’t know if fentanyl is involved or not, but it’s just something for people who do use drugs to be aware that the number of overdoses happening in the county have increased quite a bit over the last two weeks,” she said.
Munger says the the county has been handing out fentanyl test strips and Narcan overdose medication to the public.
Copyright 2023 WWNY. All rights reserved.